Alert archive / Wyoming / Wind Chill Warnings in 2011
Wind Chill Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this wind chill warning at Dec 31, 2010, 10:04 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2010, 10:04 PM MST (05:04 UTC)
- Expired
- Jan 1, 2011, 12:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 5.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977 WWUS45 KRIW 010504 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1004 PM MST FRI DEC 31 2010 ...DANGEROUS WIND CHILLS EXPECTED IN SWEETWATER COUNTY AS WELL AS IN THE GREEN MOUNTAINS RATTLESNAKE RANGE TONIGHT... WYZ019-028>030-011315- /O.NEW.KRIW.WC.W.0001.110101T0504Z-110101T1900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...ROCK SPRINGS... GREEN RIVER...WAMSUTTER 1004 PM MST FRI DEC 31 2010 ...WIND CHILL WARNING IN EFFECT UNTIL NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON MST SATURDAY. * SUMMARY AND TIMING...VERY COLD TEMPERATURES OF 15 TO 20 BELOW ZERO WILL COMBINE WITH WEST SOUTHWEST WINDS OF 20 TO 30 MPH TO PRODUCE DANGEROUS WIND CHILLS LATE THIS EVENING THROUGH LATE SATURDAY MORNING. * WIND CHILL VALUES...30 TO 40 DEGREES BELOW ZERO. * IMPACTS...IT WILL BE DANGEROUSLY COLD TONIGHT. FROSTBITE CAN AFFECT EXPOSED SKIN IN VERY LITTLE TIME. DRESS IN LAYERS AND COVER UP ALL EXPOSED SKIN IF YOU MUST BE OUTDOORS.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ LIPSON
2 follow-up statements
086 WWUS45 KRIW 011031 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 331 AM MST SAT JAN 1 2011 ...DANGEROUS WIND CHILLS IN SWEETWATER COUNTY AS WELL AS IN THE GREEN AND RATTLESNAKE RANGES THROUGH NOON TODAY... WYZ019-028>030-011900- /O.CON.KRIW.WC.W.0001.000000T0000Z-110101T1900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...ROCK SPRINGS... GREEN RIVER...WAMSUTTER 331 AM MST SAT JAN 1 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. * SUMMARY AND TIMING...VERY COLD TEMPERATURES OF 5 TO 15 BELOW ZERO WILL COMBINE WITH WEST SOUTHWEST WINDS OF 15 TO 30 MPH TO PRODUCE DANGEROUS WIND CHILLS THROUGH THIS MORNING. * WIND CHILL VALUES...25 TO 40 DEGREES BELOW ZERO. * IMPACTS...IT WILL BE DANGEROUSLY COLD THIS MORNING. FROSTBITE CAN AFFECT EXPOSED SKIN IN VERY LITTLE TIME. DRESS IN LAYERS AND COVER UP ALL EXPOSED SKIN IF YOU MUST BE OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
558 WWUS45 KRIW 011849 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1149 AM MST SAT JAN 1 2011 ...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY... .WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY. WYZ019-028>030-012000- /O.EXP.KRIW.WC.W.0001.000000T0000Z-110101T1900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...ROCK SPRINGS... GREEN RIVER...WAMSUTTER 1149 AM MST SAT JAN 1 2011 ...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY... THE WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this wind chill warning went out at Dec 31, 3:12 PM MST, 6 hours 52 minutes earlier.
Area forecast discussion, Dec 31, 3:12 PM MST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 312 PM MST FRI DEC 31 2010 .UPDATE...CANCELLED THE WIND CHILL WARNING FOR THE UPPER GREEN RIVER BASIN AND THE ADJACENT FOOTHILLS FOR LACK OF WIND BUT MENTIONED THAT THE ACTUAL AMBIENT AIR TEMPERATURES WOULD BOTTOM OUT AROUND 30 BELOW. ISSUED A WIND CHILL WARNING FOR SWEETWATER COUNTY AND THE GREEN MOUNTAINS FOR WEST SOUTHWEST 15 TO 30 MPH WINDS COMBINED WITH TEMPS OF 15 TO 20 BELOW. ALSO LOWERED TEMPS BY AROUND 5 DEGREES ACROSS ZONES 17>19-25>26-28>30. .SHORT TERM...TONIGHT THROUGH MONDAY STILL SOME LIGHT SNOW/FLURRIES FALLING ACROSS AREAS EAST OF THE DIVIDE AND EASTERN SWEETWATER COUNTY. EXPECT THIS TO END WEST TO EAST THIS EVENING AS THE UPPER LOW SHIFTS FURTHER EAST INTO THE PLAINS. COLD TEMPERATURES TONIGHT WITH WIDESPREAD SUBZERO TEMPERATURES...WITH TEENS TO EVEN 20'S BELOW ZERO EXPECTED OVER THE WESTERN AND CENTRAL BASINS/VALLEYS. SOME NORTHWEST BREEZES OVER THE UPPER GREEN BASIN WILL CREATE SOME DANGEROUS WIND CHILLS TONIGHT THROUGH LATE SATURDAY MORNING. HAVE ISSUED WIND CHILL WARNING FOR THERE FORM 04Z THROUGH 19Z SATURDAY. MODELS HAVE BEEN WARMING THINGS UP A BIT MUCH OVER THE NEXT FEW DAYS...EVEN WITH THE EXTENSIVE SNOW COVER AND COLD AIR IN PLACE. SO HAVE BEEN LOWERING HIGHS AND LOWS...ESPECIALLY OVER THE VALLEYS AND BASINS OF THE WEST AND CENTRAL. NORTHWEST FLOW CONTINUES OVER THE REGION TONIGHT THROUGH SUNDAY WITH SOME MOISTURE/LOW CLOUDS HANGING ON OVER THE WEST WITH SOME LIGHT SNOW/FLURRIES FALLING THERE. COULD SEE A LOCALIZED INCH OR TWO THERE. SURFACE FLOW REVERSES THIS EVENING WITH A SOUTHWEST GRADIENT INCREASING. WINDS WILL BEGIN TO INCREASE OVER THE TYPICAL AREAS SUCH AS THE CENTRAL WIND CORRIDOR AS WELL AS THE EAST SLOPES OF THE ABSAROKAS AND WIND RIVERS...THE UPPER WIND RIVER BASIN AND CODY FOOTHILLS. THE WINDS WILL INCREASE SATURDAY NIGHT AND SUNDAY WITH THE GRADIENT TIGHTENING IN RESPONSE TO A CLIPPER SHORTWAVE DIGGING SOUTHEAST ACROSS EASTERN MONTANA. EXPECT TO SEE AREAS OF THE BLOWING SNOW IN THESE AREAS...ESPECIALLY OVER SOUTHEAST FREMONT AND NATRONA COUNTIES LATE SATURDAY NIGHT AND SUNDAY. COULD NEED SOME BLOWING SNOW ADVISORIES GIVEN THE 4 TO 8 INCHES OF FRESH LIGHT SNOW BEING BLOWN AROUND BY THE WIND. MOISTURE FROM THE CLIPPER WILL STAY OVER EASTERN MONTANA AND NORTHEAST WYOMING...POSSIBLY GETTING INTO THE BIGHORNS AND JOHNSON COUNTY. ANY PRECIP WOULD BE ON THE LIGHT SIDE...SO NOT EXPECTING MUCH OF ACCUMULATION. THE CLIPPER QUICKLY EXITS SUNDAY NIGHT WITH DRIER AIR WORKING ITS WAY IN BEHIND IT. PATCHY TO AREAS OF FOG ARE POSSIBLE OVER THE BASINS AND VALLEYS OF THE CENTRAL AND WEST THE NEXT SEVERAL NIGHTS. PARTLY TO MOSTLY CLEAR SKY AND FRESH SNOW COVER WILL MAKE FOR CONDITIONS FOR FOG FORMATION. LONG TERM...MONDAY NIGHT THROUGH FRIDAY WEAK NW FLOW DOMINATED MUCH OF THE MEDIUM RANGE PERIOD WITH A COUPLE WEAK WAVES POTENTIALLY IN THE FLOW RESULTING IN THE MTN SNOW SHOWERS OR FLURRIES. RIDGE MAY BEGIN TO BUILD IN FRIDAY AND BEYOND. CENTRAL AND WESTERN BASINS AND VALLEYS WILL LIKELY REMAIN QUITE COLD WITH INVERSIONS AND POTENTIAL FOR LATE NIGHT AND MORNING FOG. GFS SOUNDINGS LOOK BEST FOR FOG ON TUESDAY BUT WE'LL JUST HAVE TO WATCH HOW THE FOG DEVELOPS IN THE SHORT TERM AND SEE IF WE GET IN A REPEATING FOG FORMATION PATTERN. WIND CORRIDOR STILL LOOKS BREEZY TO WINDY AT TIMES MAKING FOR SOME COLD DAYS DUE TO THE WIND CHILLS. SOME MODERATION LATE IN THE PERIOD WHERE BREEZES OCCUR AND ALONG THE LEE OF THE ABSAROKAS AND BIGHORN MTNS. STILL COULD BE A PERIOD OF STRONGER WINDS AROUND MIDWEEK...ESPECIALLY THE CODY FOOTHILLS BUT EVEN THE WIND CORRIDOR WILL SEE A POTENTIALLY STRONGER WIND DAY WED OR THU. && .AVIATION... VFR CONDITIONS PREVAIL WEST OF THE CONTINENTAL DIVIDE FOR THE FORECAST PERIOD. MVFR/IFR CIGS/VSBYS WILL LINGER THROUGH 09Z IN MOST AREAS EAST OF THE DIVIDE AS A WINTER STORM MOVES OFF TO THE NORTH AND EAST. MVFR VSBY LIKELY AT KRKS AND KCPR BEYOND 09Z AS 20 TO 30KT WIND CAUSE AREAS OF BLSN. AS CIGS IMPROVE...PATCHY FZFG WILL DEVELOP IN AREAS WITH LIGHT WIND AND FRESH SNOW COVER. THIS WILL BRING IFR/LIFR VSBY PARTICULARLY TO KJAC AND KWRL WITH IFR CIGS WITH MOUNTAIN OBSCURATIONS DEVELOPING AT KJAC. && .FIRE WEATHER... IT WILL REMAIN QUITE COLD OVER THE NEXT SEVERAL DAYS UNDER NORTHWEST FLOW. VERY LIGHT SNOW IS POSSIBLE OVER THE WEST SATURDAY AND SUNDAY...WITH LITTLE ACCUMULATION EXPECTED. WINDS WILL INCREASE IN THE TYPICAL AREAS SATURDAY BECOMING QUITE WINDY SATURDAY NIGHT AND SUNDAY...WITH AREAS OF BLOWING SNOW. && .RIW WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING FROM 9 PM THIS EVENING TO NOON MST SATURDAY WYZ019-028>030. && UPDATE...LIPSON SHORT TERM...TWB LONG TERM...SKRBAC AVIATION...BERC FIRE WEATHER...TWB
Hazardous weather outlook, Dec 31, 3:24 PM MST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 324 PM MST FRI DEC 31 2010 WYZ001>020-022>030-011200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 324 PM MST FRI DEC 31 2010 ...WIND CHILL WARNING FOR THE UPPER GREEN RIVER BASIN 9 PM THIS EVENING THROUGH NOON SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT DANGEROUSLY COLD WIND CHILLS ARE EXPECTED OVERNIGHT THROUGH LATE SATURDAY MORNING IN THE UPPER GREEN BASIN TONIGHT. NORTHWEST WINDS OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES OF 15 TO 25 BELOW ZERO TO PRODUCE WIND CHILLS OF OF 35 TO 45 BELOW ZERO. PATCHY DENSE FOG IS POSSIBLE IN THE VALLEYS AND BASINS OF WESTERN AND CENTRAL WYOMING LATE TONIGHT AND SATURDAY MORNING. LOCAL VISIBILITY REDUCTIONS OF BELOW A HALF MILE ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AREAS OF FOG ARE EXPECTED LATE SATURDAY NIGHT AND SUNDAY MORNING IN THE VALLEYS AND BASINS POSSIBLY REDUCING THE VISIBILITY TO ONE HALF OF A MILE OR LESS. THE FOG WILL LIKELY RETURN FOR BOTH EARLY MONDAY AND TUESDAY MORNING ACROSS THE CENTRAL AND WESTERN BASINS AND VALLEYS. AREAS OF BLOWING SNOW ARE LIKELY FROM THE RED DESERT TO CASPER LATE SATURDAY MORNING THROUGH SUNDAY ALONG WITH BITTER COLD WIND CHILLS AS SOUTHWEST WINDS OF 25 TO 40 MPH DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SNOWFALL AMOUNTS FROM THURSDAYS AND LAST NIGHTS SNOW EVENT. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:27 PM MST | Wind Chill Warning | RIW | Fremont, Lincoln, Natrona, Sublette, Sweetwater | 12 hr |
Nearby
Wind Chill Warnings in Wyoming, 2011Every wind chill warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.